Thunderstorm Wind, Evans
- When
- August 11, 2:10 PM EST to 2:13 PM EST
- Where
- Evans County, 3 mi SE of Hagan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.120, -81.900
Thunderstorm winds toppled several trees.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 11, 9:05 AM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EDT MON AUG 11 2003 PUBLIC... THE COMPLEX MID AND UPPER LVL PATTERN CONTINUES TDA WITH THE H5 LOW SPINNING OVER THE OHIO VALLEY WITH MOSTLY WEAK SHORT WAVE ENERGY BOTH NE AND S OF OUR CWFA THIS MORNING. 12Z RAOB ANALYSIS INDICATES SOMEWHAT STRONGER FLOW AT H25 THAN EITHER THE ETA OR GFS PROGGED AT 6 HRS WITH A GENERAL DIFLUENT REGION ACROSS SE GEORGIA AND SERN S CAROLINA. ORIGINAL THOUGHTS WERE TO NUDGE OUR INLAND POPS TO 50 PCNT THIS AFTN...ESPECIALLY ACROSS OUR GEORGIA ZONES...BUT DO NOT HAVE MUCH IN THE WAY OF 06Z GUIDANCE TO BACK IT UP. SINCE NGM MCON PROG SHIFTS BEST LOW LVL CONVERGENCE TO CENTRAL GEORGIA BY 00Z WILL HOLD OFF ON RAISING OUR POPS THIS MORNING. FORECAST AFTN HIGH TEMPS LOOK TO BE ON TRACK WITH BACKING WINDS TO THE S. MARINE... OBS INDICATE CONDITIONS ARE SLOWLY DECREASING AFTER SURGE OVERNIGHT. WILL INITIALIZE WITH LATEST OBS AND DO NOT ANTICIPATE MUCH CHANGE THIS AFTN IN CONDITIONS. MAY HAVE A LITTLE STRONGER WINDS NEAR THE COAST UNDER INFLUENCE OF SEA BREEZE BUT PROBABLY NOT AS STRONG AS YDAY. THINK 10 KT SHOULD HOLD FOR TODAY FOR MOST WATERS. SEAS SHOULD BE A MAX OF 4 FT OVER THE GA WATERS 20 TO 60 NM WITH UP TO 3 FT EXPECTED ELSEWHERE. .CHS... GA...NONE. SC...NONE. 24/18
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 533 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE OHOOPEE RIVER AT REIDSVILLE...THE EDISTO RIVER AT GIVHANS FERRY...THE OGEECHEE RIVER AT EDEN...THE SAVANNAH RIVER AT CLYO AND THE LOWER SANTEE AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE FOR THE AFOREMENTIONED RIVERS. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. SCW
SCZ048-111900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 228 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 300 PM EDT... AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS CENTERED OVER BLUFFTON...OR ABOUT 6 MILES WEST OF HILTON HEAD ISLAND...MOVING NORTHEAST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MYRTLE ISLAND... BRIGHTON BEACH AND BLUFFTON THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
GAZ114-115-111915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT MON AUG 11 2003 ...THUNDERSTORMS WITH EXCESSIVE CLOUD TO GROUND LIGHTING WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 315 PM EDT... AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF MANASSAS...OR ABOUT 4 MILES NORTHEAST OF REIDSVILLE...MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HUGHLAND... COLLINS...DANIELS...BAY BRANCH...MANASSAS...BELLVILLE...HAGAN AND CLAXTON THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALONG WITH GUSTY WINDS TO 30 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds toppled several trees.
Thunderstorm winds knocked down trees and large limbs.
Thunderstorm winds knocked down trees and power lines.
Thunderstorm winds knocked down trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379254, 5379253, 5379184, 5379185.